Indiana, 2014Flash Flooding and Damaging Winds in Indiana, August 21 to 22, 2014
August 21 to 22, 2014 · NWS IWX · 4 events in 4 counties and zones
A weak upper level system dropped southeast across the region. A stationary boundary extended west to east across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level system dropped southeast across the region. A stationary boundary extended west to east across the area. Three rounds of thunderstorms developed either across the area or upstream in Illinois and tracked southeast along the front. Precipitable water exceeded 2 inches allowing for a very moist atmosphere and efficient rain producing thunderstorms. The first round produced isolated severe weather in Starke and Pulaski County with the threat quickly transitioning to heavy rain and flooding. The hardest hit area for rainfall was across Grant, Blackford and Jay counties where a swath of 8 to 10 inches of rain fell with locally higher amounts. There were numerous water rescues and a portion of Interstate 69 in Grant County was closed in both directions due to flood waters.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Aug 21, 3:30 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 21, 3:30 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 PM EDT THU AUG 21 2014
.SYNOPSIS...
ISSUED AT 310 PM EDT THU AUG 21 2014
A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE GREAT
LAKES AND OHIO VALLEY REGIONS TONIGHT. THESE DISTURBANCES WILL
INTERACT WITH A STALLED FRONTAL BOUNDARY ACROSS THE REGION AND
ABUNDANT LOW LEVEL MOISTURE TO PRODUCE A GOOD CHANCE OF SHOWERS
AND THUNDERSTORMS TONIGHT INTO EARLY FRIDAY. AN UPPER LEVEL RIDGE
WILL BUILD INTO THE REGION FRIDAY NIGHT AND SATURDAY WITH HOT AND
HUMID CONDITIONS...ALONG WITH THE POSSIBILITY OF ISOLATED
THUNDERSTORMS. LOW TEMPERATURES TONIGHT WILL DROP INTO THE UPPER
60S AND LOWER 70S. HIGH TEMPERATURES ON FRIDAY WILL RANGE FROM THE
LOWER TO MID 80S ACROSS CENTRAL LOWER MICHIGAN...TO AROUND 90
ACROSS NORTHEAST ILLINOIS AND CENTRAL INDIANA.
&&
.UPDATE...
ISSUED AT 530 PM EDT THU AUG 21 2014
GROWING INCREASINGLY CONCERNED W/CONV CLUSTER OVER NE IL LATE THIS
AFTN. 21Z SFC OBS/VIS SAT IMAGERY SHOW OUTFLW INDUCED BAROCLINIC
ZONE ALG A KVPZ...KRCR...KHHG LINE AND LARGE/VERY UNSTABLE
RESERVOIR S/SW ACRS CNTRL IL/IN. SUSPECT W/GRADUAL INCREASING
MOIST SWRLY INFLOW INTO THIS FTR THROUGH THIS EVENING WILL YIELD
BOTH A LOW END SEVERE WIND/ISOLD HAIL RISK. MORE IMPORTANTLY A
RISK FOR FLOODING AS CELLS TEND TO PARALLEL BOTH LL BNDRY AND MID
LVL SHEAR VECTOR SUGGESTING ECHO TRAINING AND HEAVY RAIN LIKELY
INVOF OF THE HIGHWAY 30 CORRIDOR.
WILL MAKE SOME SIG ADJUSTMENTS TO GOING POPS/WX THROUGH THIS
EVENING TO REFLECT ABOVE THINKING W/ZFP AMENDMENTS FORTHCOMING.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 310 PM EDT THU AUG 21 2014
THE NEXT IN A SERIES OF SMALL SCALE SHORT WAVES ACROSS SOUTHEAST
WISCONSIN WILL DROP EAST SOUTHEAST OVER THE NEXT FEW HOURS
RESULTING IN INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS.
CONVECTION EARLIER THIS AFTERNOON HAS STABILIZED CONDITIONS
SOMEWHAT FOR SFC BASED PARCELS...BUT WELL-ESTABLISHED AXIS OF
POOLED LOW LEVEL MOISTURE WILL ALLOW FOR MODERATE ELEVATED
INSTABILITY AND SCATTERED THUNDERSTORMS. SHOWERS ALSO APPEAR TO BE
FOCUSING LATE THIS AFTERNOON ON AXIS OF DIFFERENTIAL HEATING FROM
VPZ-RCR-AOH. SHEAR PROFILES WILL BE STEADILY ON THE INCREASE OVER
THE NEXT SEVERAL HOURS HOWEVER...AS BELT OF STRONGER UPPER LEVEL
WESTERLIES OVERSPREADS THE SOUTHERN GREAT LAKES REGION. LIMITING
FACTORS TO INSTABILITY SHOULD TEND TO MITIGATE SEVERE POTENTIAL
OVER THE NEXT SEVERAL HOURS. NEXT UPPER LEVEL SHORT WAVE
PROGRESSING THROUGH MEAN RIDGE ACROSS EASTERN IOWA/NORTHWEST
ILLINOIS SHOULD ALLOW FOR CONTINUED BROAD ISENTROPIC ASCENT OVER
LOW LEVEL BOUNDARY ACROSS THE REGION...WITH CONTINUED THUNDER
CHANCES LATE EVENING INTO THE EARLY PORTION OF THE OVERNIGHT. SOME
LOW END SEVERE POTENTIAL MAY EXIST IF UPSTREAM CONVECTION CAN
CONGEAL LATER THIS EVENING...WHICH CANNOT BE RULED OUT GIVEN
STRENGTHENING BACKGROUND SHEAR PROFILES. OTHER CONCERN FOR TONIGHT
WILL BE POSSIBLE HYDRO IMPACTS. SHOWERS/STORMS EARLIER TODAY LAID
OUT AN AXIS OF 1-2 INCH RAINFALL AMOUNTS FROM WESTERN STARKE
COUNTY INTO GRANT COUNTY. THIS CORRIDOR SHOULD REPRESENT BEST
OVERALL ELEVATED INSTABILITY TONIGHT...AND WITH LITTLE
DISPLACEMENT OF NEARLY 2 INCH PWAT AXIS AND WARM CLOUD DEPTHS
GREATER THAN 12K FT...CANNOT RULE SOME LOCALIZED HEAVY RAINFALL.
WITH STILL SOME UNCERTAINTIES ON HOW UPSTREAM CONVECTION WILL
EVOLVE TONIGHT...AND A FAIRLY SIZABLE TEMPORAL GAP FROM THIS
MORNINGS HEAVY RAINFALL...HAVE OPTED TO HOLD OFF ON ANY HYDRO
HEADLINES AT THIS TIME.
AFOREMENTIONED IOWA SHORT WAVE WILL BECOME MORE SHEARED IN NATURE
ACROSS THE OHIO VALLEY/SOUTHERN GREAT LAKES TONIGHT INTO EARLY
FRIDAY MORNING AND PROVIDE BEST FORCING TO EASTERN PORTIONS OF THE
AREA BY AFTERNOON. MID LEVEL HEIGHT RISES WILL SLOWLY BUILD IN
FROM THE WEST DURING THE DAY ALSO...WHICH SHOULD TEND TO
LIMIT CONVECTIVE COVERAGE ACROSS FAR WESTERN AREAS BY LATE
AFTERNOON. HAVE MAINTAINED HIGH CHANCE POPS INTO FRIDAY
MORNING...WITH GRADUALLY DIMINISHING POPS FROM WEST TO EAST
DURING THE AFTERNOON. IF GOOD DEAL OF INSOLATION CAN BE
REALIZED...TEMPERATURES COULD REACH INTO THE LOWER 90S ACROSS
SOUTHWEST PORTIONS OF THE AREA LATE AFTERNOON...WITH HEAT INDICES
PUSHING NEAR THE 100 DEGREE MARK. GREATER CLOUD COVER/PRECIP
SHOULD ALLOW FOR HEAT INDICES REMAINING IN THE LOWER 90S ACROSS
THE EASTERN HALF.
&&
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 310 PM EDT THU AUG 21 2014
UPPER LEVEL RIDGE WILL BUILD NORTHEAST INTO THE GREAT LAKES REGION
THIS WEEKEND INTO EARLY NEXT WEEK WHICH WILL SUPPORT A TREND TOWARD
HOT/MAINLY DRY WX. RETAINED LOW CHANCES FOR SHOWERS/STORMS FRIDAY
NIGHT INTO SATURDAY...MAINLY SOUTHWEST WHERE LOW LEVEL THETA-E
GRADIENT REMAINS ANCHORED AS COOLER EASTERLY DRAINAGE FLOW INTO
OUR NORTHEASTERN ZONES LIMITS NORTHEAST MIX OF DIFFUSE INSTABILITY
GRADIENT/BOUNDARY. PRECIP CHANCES REMAIN NONZERO INTO SUNDAY AND
MONDAY GIVEN AN INCREASINGLY MOIST/UNSTABLE BOUNDARY
LAYER...ALTHOUGH WARMING/DRYING ALOFT UNDER UPPER RIDGE AXIS SUGGEST
HOLDING WITH A DRY FCST (10 POP) STILL THE WAY TO GO.
GRADUAL EASTWARD DRIFT OF A WESTERN CONUS UPPER TROUGH INTO THE
NORTH-CENTRAL US WILL EVENTUALLY FLATTEN UPPER RIDGE IN PLACE...
WITH MOISTURE CHANNEL/THETA-E FOLD INTO THE LOWER LAKES SUPPORTING
INCREASING CHANCES FOR SHOWERS/STORMS. MODELS CONTINUE TO DIFFER
WITH TIMING/AMPLITUDE OF THIS FEATURE RESULTING IN LOW CONFIDENCE
POP/TEMP FCST TUESDAY AND BEYOND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 129 PM EDT THU AUG 21 2014
FIRST WAVE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO EXIT
NORTHEAST INDIANA OVER THE NEXT FEW HOURS...WITH ATTENTION FOR
REMAINDER OF AFTERNOON AND EVENING TURNING UPSTREAM WITH A COUPLE
OF ADDITIONAL SHORT WAVE PROGRESSING THROUGH UPPER RIDGE. SOME
LINGERING IFR CONDITIONS WILL PERSIST OVER THE NEXT HOUR OR TWO
BEFORE IMPROVING AFTER 20Z. THE NEXT SHORT WAVE ACROSS SOUTHERN
WISCONSIN SHOULD ALLOW SHOWERS TO MOVE BACK INTO NORTH CENTRAL
INDIANA LATE THIS AFTERNOON. A RELATIVE STABLE BUBBLE PERSISTS
ACROSS NORTH CENTRAL INDIANA IN REGARDS TO SFC BASED CONVECTIVE
POTENTIAL...BUT SUSPECTING ENOUGH ELEVATED INSTABILITY WILL BE
PRESENT FOR SOME THUNDER POTENTIAL AS THE SRN WISCONSIN SHORT
WAVE SHIFTS EASTWARD THIS AFTERNOON. BETTER CHANCE OF THUNDER
STILL APPEARS TO BE IN STORE FOR LATE EVENING INTO THE OVERNIGHT
AS NEXT UPSTREAM IOWA SHORT WAVE APPROACHES THE AREA WITH
PERSISTENT ISENTROPIC UPGLIDE ASSOCIATED WITH LOW LEVEL BOUNDARY
ACROSS THE REGION. HAVE KEPT IN VCSH MENTION AFTER 12Z WITH A MORE
MUDDLED PICTURE AT THIS FORECAST DISTANCE IN TERMS OF LATCHING
ONTO ANY SIGNIFICANT ADDITIONAL SHORT WAVES. GRADUALLY MID LEVEL
HEIGHT RISES TOWARD THE END OF THE PERIOD SHOULD DIMINISH
CONVECTIVE POTENTIAL LATER FRIDAY AFTERNOON.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
UPDATE...T
SYNOPSIS...MARSILI
SHORT TERM...MARSILI
LONG TERM...STEINWEDEL
AVIATION...MARSILI
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 21, 3:40 PM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
540 PM EDT THU AUG 21 2014
INZ003-012>018-020-022>027-032>034-OHZ015-016-024-025-222145-
LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
540 PM EDT THU AUG 21 2014 /440 PM CDT THU AUG 21 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE LIKELY TONIGHT WITH LOCALLY HEAVY RAINFALL AND
MINOR FLOODING POSSIBLE. SOME STORMS MAY BE STRONG TO SEVERE ALONG
AND SOUTH OF THE US ROUTE 30 CORRIDOR...WITH DAMAGING WINDS THE
PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY... AND AGAIN
TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS ON FRIDAY AND SATURDAY
COULD BE STRONG TO SEVERE.
HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH
AFTERNOON HEAT INDEX READINGS IN THE 90S EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ004>009-MIZ077>081-OHZ001-002-004-005-222145-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON
540 PM EDT THU AUG 21 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE LIKELY TONIGHT WITH LOCALLY HEAVY RAINFALL AND
MINOR FLOODING POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY... AND AGAIN
TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS ON FRIDAY AND SATURDAY
COULD BE STRONG TO SEVERE.
HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH
AFTERNOON HEAT INDEX READINGS IN THE 90S EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT LIKELY THIS EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-222145-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
540 PM EDT THU AUG 21 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE LIKELY THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY... AND AGAIN
TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS ON FRIDAY AND SATURDAY
COULD BE STRONG TO SEVERE.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Aug 21, 4:53 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
553 PM CDT THU AUG 21 2014
INZ003-012-013-212330-
LA PORTE IN-PULASKI IN-STARKE IN-
553 PM CDT THU AUG 21 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN PULASKI...
SOUTHWESTERN LA PORTE AND STARKE COUNTIES...
AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA CROSSE...OR 13 MILES WEST OF KNOX...
MOVING SOUTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
KNOX...
WINAMAC...
NORTH JUDSON...MEDARYVILLE AND CLARKS...
TOTO AND BREMS...
DENHAM...
BASS LAKE...BEARDSTOWN AND WINONA...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR NORTHERN INDIANA.
LAT...LON 4142 8694 4145 8692 4127 8648 4109 8648
4092 8649 4108 8694
TIME...MOT...LOC 2253Z 296DEG 28KT 4128 8685
BENTLEYThunderstorm Wind, Starke
- When
- August 21, 5:05 PM CST to 5:06 PM CST
- Where
- Starke County, 2.49 mi WSW of Brems
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 41.310, -86.740
County officials reported a large tree was blown down at the intersection of State Routes 8 and 39.
Thunderstorm Wind, Pulaski
- When
- August 21, 5:40 PM CST to 5:41 PM CST
- Where
- Pulaski County, 3.49 mi S of Pulaski
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.920, -86.660
A trained spotter reported a 14 inch diameter tree was blown down.
Flash Flood, Blackford
- When
- August 22, 2:18 AM EST to 10:45 AM EST
- Where
- Blackford County, 3.68 mi WNW of Roll to 2 mi SSW of Renner
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.565, -85.447
Six to locally over 10 inches of rain fell in a several hour period across mainly southern parts of the county. Many county and state roads were closed due to several feet of water flowing over roadways. Numerous vehicles were stranded in flood waters with rescues needed. A CoCoRaHS site northwest of Hartford City recorded 10.63 inches of rain.
Flash Flood, Grant
- When
- August 22, 4:58 AM EST to 10:45 AM EST
- Where
- Grant County, 0.19 mi N of Landess to 1.58 mi NE of Home Corner
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 40.623, -85.550
Six to eight inches of rain fell over a six hour period, from Marion southeast to the county line. Numerous vehicles were stranded in high water with several feet of water flowing over local roads. A two mile stretch of Interstate 69, between mile markers 263 and 265, was closed in both directions for several hours due to high flowing water. No injuries or fatalities were reported as a result of the flooding.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Illinois, August 21 to 22, 2014$50 million · 58 kt wind · 8 events
- Flash Flooding and Flood in Indiana, August 21 to 22, 2014$10 million · 4 events
- Flash Flooding in Pennsylvania, August 21, 2014$600,000 · 4 events
- Tornadoes and Flash Flooding in Pennsylvania, August 21, 2014$176,000 · EF0 · 10 events
- Damaging Winds and Lightning Strike in Virginia, August 21, 2014$202,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Mississippi, August 21, 2014$102,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Kansas, August 21, 2014$125,000 · 1 in hail · 3 events
- Flooding and Hail in Indiana, August 21, 2014$70,000 · 2 in hail · 15 events
- Flood and Hail in California, August 21, 2014$105,000 · 65 kt wind · 5 events
- Flash Flood and Debris Flow in Washington, August 21 to 22, 2014$80,000 · 2 events
- Hail and Damaging Winds in Pennsylvania, August 21, 2014$56,000 · 1.75 in hail · 7 events
- Heavy Rain in Montana, August 21 to 26, 201427 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540443, 540444, 540446, 540445.